MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS
Catalog Number 314.070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that after sterile processing the screwdriver was found in broken condition in sterile processing department.There was no patient involvement reported.Customer wants to know what is the material used in this screwdriver.This report is for one (1) small hexagonal screwdriver 2.5mm width across flats.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the device was found broken at the junction between the shaft and the cut-in.Furthermore, the hexagonal tip is worn and rounded.All features related to the reported complaint condition were reviewed and no other issues were identified.A dimensional test is not appropriate, since all complaint-relevant dimensions can no longer correspond to the valid technical drawings specifications due to the damage incurred.The received pictures and the received device do support the reported broken complaint condition, that is why the complaint will be rated as confirmed.However, based on the findings above no fault could be found in material or during the production.It is likely that the device encountered unintended forces, such as excessive force application during its use, which finally resulted in the breakage.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot part number: 314.070, synthes lot number: 9956569, manufacturing site: hägendorf, release to warehouse date: 27.June 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9453009
Report Number8030965-2019-71045
Device Sequence Number2431986
Product Code HXX
UDI-Device Identifier07611819019829
UDI-Public(01)07611819019829
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.070
Device Lot Number9956569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/13/2020
02/04/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/21/2020
02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1